MAUDE Adverse Event Report: DEPUY SPINE INC COUGAR LS 18X14X50 15-DEG LORD; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

DEPUY SPINE INC COUGAR LS 18X14X50 15-DEG LORD; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 189150614
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the cougar ls cage cracked on impaction.Also, second implant cracked on impaction.In this time, the implant broke small fragment off and remaining cage was not removed.The surgery was completed.There was no patient consequence.Concomitant device reported: unknown impaction instrument (part# unknown, lot# unknown, quantity unknown).Unknown insertion instrument (part# unknown, lot# unknown, quantity unknown).This complaint involves (2) devices.This report is for (1) cougar ls 18x14x50 15-deg lord.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: mqp.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the cougar ls 18x14x50 15-deg lord (p/n: 189150614, lot number: unk) was received at us cq.Upon visual inspection the complaint device was observed to be broken and only the removed broken fragment of the device was returned.No other issues were observed with the complaint device.Dimensional inspection: a relevant dimensional inspection was not able to perform due to the device geometry document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as only the broken fragment of the device was received.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Lot number is unknown, and therefore, dhr could not be completed.If the lot number can be confirmed, the dhr will be revisited.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was also reported that the second implant also cracked on impaction.The device cracked around the area beneath the inserter connection.The surgeon felt the integrity of the remaining large cage in the disc space would be more than sufficient.

Brand Name
COUGAR LS 18X14X50 15-DEG LORD
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13122164
Report Number1526439-2021-02680
Device Sequence Number4518223
Product Code MAX
UDI-Device Identifier10705034356815
UDI-Public(01)10705034356815
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189150614
Device Catalogue Number189150614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUGAR LS 18X14X50 15-DEG LORD; UNKNOWN IMPACTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS
Patient SexUnknown